MAUDE Adverse Event Report: INSPIRE MEDICAL SYSTEMS INC. INSPIRE MODEL 4323 SENSOR LEAD

INSPIRE MEDICAL SYSTEMS INC. INSPIRE MODEL 4323 SENSOR LEAD
Model Number MODEL 4323
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 02/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No evidence of device malfunction but user error may have caused a pneumothorax.While it appeared to resolve during the initial implant procedure, the procedure was prolonged as a result of this issue.Device remains implanted and in use.
 
Event or Problem Description
Surgeon completed an inspire system implant for a patient at (b)(6) medical center on (b)(6) 2017.During preparation of the sensor lead location he felt the ribbon retractor penetrated near the pleura potentially through the external and internal intercostal muscles.He halted preparation of the sensor space and took action to asses for potential pneumothorax.With assistance from anesthesia he irrigated the incision site while the lungs were expanded.A small amount of air bubbles was noted initially but resolved upon further testing.Lung volume remained stable during testing and afterward during successful placement of the sensor and completion of the implant procedure.The patient remained stable for the remainder of the case and during time in post op.The patient was kept overnight for observation which was pre-planned prior to the case and remained asymptomatic upon discharge.Observation of surgeon and inspire personnel was that the ribbon retractor used for the case was more rigid than the recommended ruggles and may have contributed to the deeper plane.A ruggles retractor was used during an earlier case without incident.

Brand Name
INSPIRE MODEL 4323 SENSOR LEAD
Common Device Name
SENSOR LEAD
Manufacturer (Section D)
INSPIRE MEDICAL SYSTEMS INC.
9700 ^3rd ave n
suite 200
maple grove MN 55369
MDR Report Key6440179
Report Number3007666314-2017-00002
Device Sequence Number13637305
Product Code MNQ
UDI-Device Identifier00855728005000
UDI-Public00855728005000
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P130008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberMODEL 4323
Device Catalogue Number900-002-005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2017
Initial Report FDA Received Date03/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;